Doctor insights on:
Postural Orthostatic Tachycardia
Autonomic condition: Postural orthostatic tachycardia syndrome (pots) is a condition that is characterized by an abnormal heart rate rise (>30 beats per minute) with standing. The cause is unknown. Patients may present with dizziness or fainting, but often have non specific symptoms of fatigue and generalized weakness. The treatment is supportive and individualized. There is no specific cure. ...Read moreSee 1 more doctor answer
Rapid heart beat is a symptom in which a person's heart is beating fast. A fast heart rate can be normal if a person is excited or exercising. Sometimes a rapid rate is called sinus tachycardia, atrial flutter, or atrial fibrillation, etc..., depending on the type of arrhythmia (heart ...Read more
Phys therapy helps: This syndrome (aka "p.O.T.S.") can be extremely difficult to treat. You need to look for very specialized centers, with expertise in this disorder. You essentially need to "work out" your autonomic (involuntary) nervous system that controls heart rate and blood vessel tone. Physical therapy exercise can help retrain these nerves, often much more effectively than medications. ...Read moreSee 1 more doctor answer
Increase heart rate: Pots is a common orthostatic syndrome. The heart rate increases higher than expected when there is a change in posture. The symptoms can include dizziness, weakness, anxiety, tremors and palpitations. The symptoms can be mild or severe. There is a higher incidence in women. The cause is not clear and possibly multifactorial. There are several treatment options. ...Read moreSee 2 more doctor answers
With difficulty: This is often difficult to treat successfully. First, you need a tilt table test to confirm the diagnosis. If confirmed, volume expansion by eating a high salt diet and drinking plenty of fluids may help. Beta blockers, Fludrocortisone (florinef) and midodrine (proamatine) are used with variable success. Good luck. ...Read moreSee 1 more doctor answer
Got postural orthostatic tachycardia syndrome. When i stand my BP sometimes drops 10, goes up by 10-25 or doesn't change much. What is this?
Normal: It's normal physiology for BP to fall by 10 points on standing initially followed by a rise in diastolic pressure first, then systolic pressure and accompanied by a rise in heart rate by 10 bpm. BP change will vary by hydration state and may be modified by any medications you may be taking. Caffeine, nicotine, alcohol and many herbal otc supplements will also affect it. ...Read more
Postural orthostatic tachycardia syndrome. Bp 94/50-120/80. Would fludocortisone bring my BP up? Male 22.
It may: In pots, your body does not adjust your blood pressure adequately when you stand up (and your heart has to fight gravity to keep blood going to your head). Fludrocortisone helps keep your blood volume higher by making you retain more salt and water, so you are less likely to suffer symptoms from your pots. ...Read moreSee 1 more doctor answer
Help i'm very worried I have postural orthostatic tachycardia syndrome. What are all the common symptoms?
POTS: Read this: http://www.Dinet.Org/index.Php/information-resources/pots-place/pots-symptoms.Get a more detailed answer ›
- Talk to a doctor live online for free
- How do you cope with postural orthostatic tachycardia syndrome?
- Postural orthostatic tachycardia syndrome in infertility
- What causes postural orthostatic tachycardia syndromes?
- Ask a doctor a question free online
- Postural orthostatic tachycardia syndrome pregnancy
- Marijuana and postural orthostatic tachycardia syndrome
- Postural orthostatic tachycardia syndrome smoking weed
- What is the difference between postural hypotension and orthostatic hypotension?
- Talk to a cardiologist online